Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 34, NWS Wichita, KS

September 15, 2010Cowley County, Kansas

NWS Wichita, KS issued this tornado warning at Sep 15, 2010, 7:39 PM CDT for Cowley County, Kansas. It was in force for 43 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 7:39 PM CDT (00:39 UTC)
Expired
Sep 15, 2010, 8:22 PM CDT
In force
43 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Cowley County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 7:47 PM CDTTORNADO8 N Winfield, KSTORNADO REPORTED ON THE GROUND IN FLORAL BY EMERGENCY MANAGER.
Sep 15, 7:50 PM CDTHAIL 1.75Winfield, KSTRAINED SPOTTER REPORTS GOLF BALL HAIL.
Sep 15, 7:52 PM CDTTORNADO12 Nw Dexter, KSBRIEF ROPE TORNADO TOUCHDOWN
Sep 15, 8:00 PM CDTTORNADO12 Nw Dexter, KSBRIEF ROPE TORNADO TOUCHED DOWN AND LIFTED.
Sep 15, 8:02 PM CDTTSTM WND GST 80Winfield, KSKWCH STORM SPOTTER ESTIMATES WINDS OF 70 TO 80 MPH.
Sep 15, 8:05 PM CDTTSTM WND DMG1 E Winfield, KSKWCH STORM SPOTTER REPORTS FREE EVANGELICAL CHURCH LOST PART OF ITS ROOF THAT WAS THEN THROWN INTO AN SUV.
Sep 15, 8:05 PM CDTTSTM WND DMGWinfield, KSKWCH STORM SPOTTER REPORTS A STOUT AWNING BLOWN OFF OF A BUILDING IN DOWNTOWN WINFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 3:19 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WFUS53 KICT 160039
TORICT
KSC035-160130-
/O.NEW.KICT.TO.W.0034.100916T0039Z-100916T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 7 MILES NORTH OF WINFIELD...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...BURDEN AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3726 9714 3740 9709 3746 9700 3734 9653
      3706 9685
TIME...MOT...LOC 0039Z 310DEG 25KT 3734 9697

$$

JAKUB
3 follow-up statements
835 
WWUS53 KICT 160050
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CDT WED SEP 15 2010

KSC035-160130-
/O.CON.KICT.TO.W.0034.000000T0000Z-100916T0130Z/
COWLEY KS-
750 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 830 PM
CDT...

AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED ABOUT 5 MILES 
NORTHEAST OF WINFIELD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  AREAS BETWEEN WINFIELD AND BURDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM FLYING DEBRIS. DAMAGING WINDS IN EXCESS OF 75 MPH 
ARE ALSO POSSIBLE..AS WELL AS VERY LARGE HAIL UP TO BASEBALL SIZE.

&&

LAT...LON 3726 9714 3740 9709 3746 9700 3734 9653
      3706 9685
TIME...MOT...LOC 0048Z 309DEG 23KT 3731 9691

$$

DARMOFAL
866 
WWUS53 KICT 160105
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT WED SEP 15 2010

KSC035-160130-
/O.CON.KICT.TO.W.0034.000000T0000Z-100916T0130Z/
COWLEY KS-
805 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 830 PM
CDT...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF BURDEN...OR 8 MILES EAST OF
WINFIELD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  AREAS BETWEEN BURDEN AND DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3726 9714 3740 9709 3746 9700 3734 9653
      3706 9685
TIME...MOT...LOC 0105Z 309DEG 23KT 3724 9680

$$

DARMOFAL
699 
WWUS53 KICT 160122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT WED SEP 15 2010

KSC035-160129-
/O.CAN.KICT.TO.W.0034.000000T0000Z-100916T0130Z/
COWLEY KS-
822 PM CDT WED SEP 15 2010

...THE TORNADO WARNING FOR COWLEY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE RISK FOR 
A TORNADO HAS GREATLY DIMINISHED. HOWEVER STRONG DAMAGING WINDS AND 
LARGE HAIL REMAIN POSSIBLE ACROSS SOUTHERN COWLEY COUNTY.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHERN COWLEY COUNTY UNTIL 915 PM CDT.

LAT...LON 3726 9714 3740 9709 3746 9700 3734 9653
      3706 9685
TIME...MOT...LOC 0119Z 309DEG 23KT 3718 9671

$$

DARMOFAL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 15, 6:57 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 15, 6:57 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT WED SEP 15 2010

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

ONGOING CONVECTION HAS MADE THINGS MORE CONFIDENT IN THE COMING
FORECAST. CONVECTION SHOULD BE MOVING EAST AWAY FROM KICT BY 01Z.
KSLN AND KRSL ARE OUT OF THE THREAT AND SHOULD REMAIN VFR. KCNU
HAS A SIGNIFICANT SUPERCELL HEADING TOWARD THE AIR SPACE AND IT
SHOULD AFFECT THEM BEFORE 02Z. ONCE THIS STORM PASSES...THERE IS
ANOTHER CHANCE OF STORMS BEHIND THESE...BUT CONFIDENCE IN THIS IS
LOW. SO AT THIS TIME...LEFT CONVECTION OUT OF THE TAF AFTER THIS
INITIAL STORM.

SUPERCELLS HAVE BEEN PRODUCING HAIL LARGER THAN BASEBALL
SIZE...WINDS TO 70 MPH...AND ISOLATED TORNADOES. ONCE ALL OF THE
CONVECTION PASSES...ABOUT 04Z...WINDS WILL BECOME NORTH-NORTHEAST
WITH SKIES CLEARING. VFR FOR THE REMAINDER OF THE KCNU TAF PERIOD.

COOK

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT WED SEP 15 2010/

DISCUSSION...
FORECAST CONCERNS...SEVERE WEATHER RISK THROUGH EARLY THIS
EVENING...THEN SYNOPTIC FRONTAL POSITION/MOVEMENT THIS WEEKEND.

VERY INTERESTING WEATHER SCENARIO WAS DEVELOPING AT MID-AFTERNOON
WITH INTERACTION OF SYNOPTIC AND MESOSCALE BOUNDARIES ACROSS THE
FORECAST AREA. SURFACE LOW PRESSURE WAS LOCATED JUST EAST OF KDDC
WITH SURFACE BOUNDARY EXTENDING EAST ACROSS SOUTH CENTRAL KANSAS
JUST NORTH OF KICT. MEANWHILE THE SYNOPTIC FRONT WAS SITUATED
FROM NORTH CENTRAL INTO WESTERN KANSAS. MESO ANALYSIS AND THE RUC
MODEL SUGGEST MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE JUST
EAST OF SURFACE LOW AND ALONG MESO BOUNDARY ACROSS SOUTH CENTRAL
KANSAS DURING THE LATE AFTERNOON. A VERY UNSTABLE AIRMASS AND
STRONG EFFECTIVE DEEP LAYER SHEAR WILL SUPPORT SEVERE STORMS AND A
FEW SUPERCELLS IN THE FIRST FEW HOURS OF INITIATION WITH DAMAGING
WINDS AND LARGE HAIL. INCREASED LOW LEVEL HELICITY ALONG THE
AFOREMENTIONED BOUNDARY EAST OF SURFACE LOW WILL ALSO PRESENT A
RISK FOR TORNADOES UNTIL DARK ACROSS SOUTH CENTRAL KANSAS. WHILE
A RISK FOR SEVERE STORMS WILL CONTINUE THROUGH THE EVENING...THE
CONVECTION SHOULD TRANSITION TO MORE OF A LINEAR STRUCTURE WITH
FORCING ALONG THE COLD FRONT TONIGHT WITH LOCALLY HEAVY RAIN
EXPECTED FOR THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS.

SOMEWHAT COOLER AND DRIER AIR WILL ADVECT SOUTH ACROSS THE AREA
ON THURSDAY AS SURFACE HIGH PRESSURE MOVES ACROSS THE LOWER
MISSOURI VALLEY. CLOUDS ARE EXPECTED TO INCREASE LATE IN THE DAY
INTO THURSDAY NIGHT AS MID-LEVEL WARM ADVECTION/LIFT IS PROGGED
BY BOTH THE GFS AND NAM. THERE IS SLIGHT CONCERN THAT SOME
ELEVATED SHOWERS/WEAK CONVECTION COULD DEVELOP THURSDAY
NIGHT...HOWEVER FOR NOW HAVE LEFT FORECAST DRY.

WHILE A VERY WARM AND BASICALLY DRY FORECAST IS EXPECTED OVER
THE WEEKEND...THE CHALLENGE BECOMES HOW FAR SOUTH A MODIFIED
CANADIAN AIRMASS/COLD FRONT WILL COME BEFORE STALLING AND THEN
RETREATING NORTH AGAIN INTO EARLY NEXT WEEK. A VERY DEEP UPPER
LOW IS PROGGED TO ROTATE EAST ACROSS CENTRAL/EASTERN CANADA
ON FRIDAY INTO SATURDAY...DISLODGING A CANADIAN AIRMASS SOUTH
ACROSS THE NORTHERN PLAINS/MIDWEST. THE 12Z GFS REMAINS FURTHER
SOUTH WITH THE FRONTAL MOVEMENT/POSITION...POSSIBLY TO ALONG
THE I-70 CORRIDOR SATURDAY NIGHT INTO SUNDAY...WHICH IS ALSO
SUPPORTED BY THE ENSEMBLE MEAN. WHILE A BIT FURTHER NORTH...THE
ECMWF HAS TRENDED SOUTH OVER THE PAST FEW RUNS. FOR NOW HAVE
OPTED TO STAY WARM...THOUGH TRIMMED BACK MAXS A BIT FOR SUNDAY.
SUBTLE CHANGES IN THE MODELS COULD RESULT IN THIS AIRMASS
COMING FURTHER SOUTH WITH COOLER MAXS...AND CAN BE REFINED BY
LATER SHIFTS. LITTLE CHANGE TO THE OUTER PERIODS EXPECTED WITH
POTENTIAL COLD FRONTAL PASSAGE AGAIN BY TUESDAY NIGHT AND
WEDNESDAY. HOWEVER VERY WARM TEMPERATURES LOOK TO STAY INTO
EARLY NEXT WEEK AHEAD OF THIS FRONTAL PASSAGE.

DARMOFAL

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONVECTION AND FRONT TIMING ARE THE MAIN CHALLENGES...CONFIDENCE LOW.

BOUNDARY RESIDES FROM KPTT-K9K8-KICT-KCFV LINE. EXPECT CONVECTION
TO DEVELOP ALONG THIS LINE AND MOVE SOUTHEAST. THIS SHOULD OCCUR
AROUND 20-22Z. CONVECTION IS LEAST LIKELY TO AFFECT KRSL AND MOST
LIKELY TO AFFECT KICT AND KCNU.

WINDS ARE VERY DIFFICULT AT THIS TIME...AS SEVERAL BOUNDARIES
REMAIN ACROSS THE FORECAST AREA. NORTH OF THE PREVIOUSLY MENTIONED
BOUNDARY...WINDS SHOUDL REMAIN AROUND 12014KT WITH CIGS AROUND
2000 FEET. SOUTH OF IT...IT SHOULD BE 18018G28KT.

THE FRONT IS EXPECTED TO PICK UP SPEED AND MOVE THROUGH THE AREA
THIS EVENING...WITH WINDS SHIFTING TO 34012KT. AS HIGH PRESSURE
MOVES IN FROM THE NORTH...THE WINDS WILL GRADUALLY BECOME NORTHEASTERLY.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  82  62  89 /  50  10  10  10
HUTCHINSON      61  80  61  89 /  30  10  10  10
NEWTON          62  80  60  88 /  40  10  10  10
ELDORADO        63  81  59  89 /  50  10  10  10
WINFIELD-KWLD   66  83  62  89 /  70  10  10  10
RUSSELL         58  79  60  87 /  10   0  10  10
GREAT BEND      58  80  61  89 /  10  10  10  10
SALINA          60  79  60  89 /  20   0  10  10
MCPHERSON       60  79  61  89 /  20   0  10  10
COFFEYVILLE     68  82  60  89 /  60  10  10  10
CHANUTE         64  80  58  87 /  60  10  10  10
IOLA            64  80  57  87 /  60  10  10  10
PARSONS-KPPF    66  81  59  88 /  60  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 15, 7:10 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT WED SEP 15 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
710 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THE REMAINDER OF THE EVENING
GENERALLY ALONG AND SOUTH OF HIGHWAY 50 AND EAST OF THE KANSAS
TURNPIKE. WHILE DAMAGING WINDS AND LARGE HAIL ARE EXPECTED ACROSS
THESE AREAS...THERE IS AN INCREASED RISK FOR SEVERE WEATHER ACROSS
SOUTH CENTRAL KANSAS...INCLUDING HAIL LARGER THAN GOLF BALL
SIZE...DAMAGING WINDS IN EXCESS OF 75 MPH AND TORNADOES. LOCALLY
HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS THIS EVENING AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM
LATE TUESDAY INTO TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO
BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED THIS EVENING...FOR
AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 50...INCLUDING ALL
OF SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COOK

In the hours before

Local storm report, Sep 15, 7:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     SOUTH WICHITA           37.60N 97.31W
09/15/2010                   SEDGWICK           KS   AMATEUR RADIO

            METAL SHED BLOWN OVER THE ROAD.

&&

VJP
Local storm report, Sep 15, 7:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TORNADO          SEVERY                  37.62N 96.23W
09/15/2010                   GREENWOOD          KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO ON THE GROUND A QUARTER
            TO A HALF MILE NORTH OF 400 HEADING EAST AND FOLLOWING
            400.

&&

VJP
Local storm report, Sep 15, 7:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND GST     1 SSW ROSALIA           37.81N 96.63W
09/15/2010  E60.00 MPH       BUTLER             KS   TRAINED SPOTTER

            MARBLE SIZED HAIL AND VERY HEAVY RAIN WERE ALSO
            OCCURRING.

&&

HOWERTON
Local storm report, Sep 15, 7:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     ROSALIA                 37.82N 96.62W
09/15/2010  M55 MPH          BUTLER             KS   MESONET

            REPORTED BY KSN WEATHER LAB.

&&

HOWERTON
Local storm report, Sep 15, 7:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TORNADO          1 E MULVANE             37.48N 97.22W
09/15/2010                   SEDGWICK           KS   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS TORNADO ON THE GROUND AT 1200
            BLOCK OF NORTH GREENWICH ROAD.

&&

VJP
Local storm report, Sep 15, 7:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             UDALL                   37.39N 97.12W
09/15/2010  E2.50 INCH       COWLEY             KS   EMERGENCY MNGR

&&

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:00 PM CDTAreal Flood WarningICTButler, Greenwood5 hr
Sep 15, 7:05 PM CDTTornado WarningICTButler, Cowley40 min
Sep 15, 7:09 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min
Sep 15, 7:11 PM CDTTornado WarningICTElk, Greenwood, Wilson34 min
Sep 15, 7:14 PM CDTSevere Thunderstorm WarningICTButler, Greenwood46 min
Sep 15, 7:26 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner20 min
Sep 15, 7:42 PM CDTTornado WarningICTElk, Greenwood, Wilson48 min
Sep 15, 8:03 PM CDTSevere Thunderstorm WarningICTAllen25 min
Sep 15, 8:10 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley56 min
Sep 15, 8:20 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson55 min
Sep 15, 8:29 PM CDTAreal Flood WarningICTCowley, Sedgwick, Sumner3 hr
Sep 15, 8:32 PM CDTAreal Flood WarningICTWilson12 hr
Sep 15, 9:13 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery32 min
Sep 15, 9:57 PM CDTAreal Flood WarningICTChautauqua108 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.